MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEB-2300A; ELECTROMYOGRAPH

NIHON KOHDEN CORPORATION MEB-2300A; ELECTROMYOGRAPH
Model Number MEB-2300A
Medical Device Problem Codes Energy Output Problem (1431); Unintended Electrical Shock (4018); Intermittent Energy Output (4025)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The doctor reported that the stimulator for the meb electromyograph was intermittently discharging high voltage to the patient and was receiving a message to reset it each time.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.Concomitant medical device.The following device was used in conjunction with the meb-2300a and is the device that failed: ry-230b stimulator probe (somato control box).S/n: ni.The udi#: (b)(4).Manufactured date: ni.Age of the device: ni.Device was not returned.
 
Event or Problem Description
The doctor reported that the stimulator for the meb electromyograph was intermittently discharging high voltage to the patient and was receiving a message to reset it each time.No patient harm was reported.
 
Event or Problem Description
The doctor reported that the stimulator for the meb electromyograph was intermittently discharging high voltage to the patient and was receiving a message to reset it each time.No patient harm wasreported.
 
Additional Manufacturer Narrative
Complaint information: on (b)(6) 2019, the customer at (b)(6) reported that the stimulator intermittently discharged high voltage to a patient and displayed a message to reset each time.Meb-2300a, serial#(b)(6).Service requested: part number request.Service performed: nk ts identified that the issue was caused by the ry-230b stim probe.Nk ts suggested replacing the probe to resolve the issue.Investigation summary: root cause of the issue was identified to be due to a defective probe.The meb unit cannot deliver a "higher voltage" as this is regulated and protected by the circuitry and software and cannot go beyond a certain voltage.The symptom was that the current was higher than what was normally felt.As a precautionary step, the electrical stimulus also has a fuse to prevent and excessive current from being delivered to the patient.It is also a pulsating dc current, not a continuous ac current, so there is minimal danger to the patient.According to the table in quality complaint investigations work instruction, with document id: sop07-018, the risk priority of the issue is categorized as: low.

Brand Name
MEB-2300A
Common Device Name
ELECTROMYOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key9057736
Report Number8030229-2019-00452
Device Sequence Number16904602
Product Code IKN
UDI-Device Identifier04931921102169
UDI-Public04931921102169
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEB-2300A
Device Catalogue NumberMEB-2300A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2019
Device Age67 MO
Event Location Hospital
Date Report to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date09/14/2019
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RY-230B STIMULATOR PROBE; RY-230B STIMULATOR PROBE
Date Report Sent to FDA09/13/2019